MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION; JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET

SMITHS MEDICAL ASD, INC. TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION; JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET
Catalog Number 982312D
Medical Device Problem Code Fail-Safe Design Failure (1222)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
See mfr: 3012307300-2017-01989 and 3012301300-2017-01990.
 
Event or Problem Description
It was reported that a clinician received a needle stick when using a saf-t wing® blood collection and infusion set.Clinician noticed there was a burr inside that's catching when the safety device was activated.Medical intervention was required.No other adverse health outcomes were reported.

Brand Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Common Device Name
JELCO® SAF-T WING® BLOOD COLLECTION AND INFUSION SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6838631
Report Number3012307300-2017-01988
Device Sequence Number10778252
Product Code JKA
UDI-Device Identifier15019517080988
UDI-Public15019517080988
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K081229
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/16/2022
Device Catalogue Number982312D
Device Lot Number3449210
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2017
Initial Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;